Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada and Atazanavir combination
Apr 19, 2011

I'm worried about my HIV treatment which consists of 400mg Atazanavir and 2oomg Truvada. I stopped taking the booster Ritonovir because I was having severe chest pains and I accidentally discovered that if I do not have the rotonovir, the pain eases. I had run out of the drug during the December snow and I continued taking Atazanavir 300mg with the Truvada when I noticed that the chest pains had stopped. But now I am starting to have an itchy reddish rash all over my body which looks like mosquito bites and I'm worried that this could be a side-effect of my drug combination. I have been taking the new combination for nearly 3 months now and the rashes have been bothering me for about 2 and a half months now. I'm seeking some advice and a second opinion about my drug combination. My CD4 count is just over 270 and my viral load undetectable.

Response from Dr. Henry

I wonder if your chest pain wasnt related to acid reflux. There is a concern about a negative drug interaction between the tenofovir in Truvada and atazanavir leading to recommendation to combine with ritonavir-simply taking 400 mg atazanavir may not be enough (consider asking about getting an atazanavir blood level). Often one might consider a switch from Truvada to Epzicom (if HLA B5701 negative) or some other alternative regimen. Meanwhile, checking into the cause of your chest pain might be advised. KH



Previous
Taking Atripla
Next
Recently infected - on meds and new diet

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement